68533members
360483posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Sore & bruised toe nails

2 REPLIES 2
Highlighted
Member

Re: Sore & bruised toe nails

Donna.........just noticed your post. I was looking around for posts about capecitabine which I am currently on. Your symptoms sound similar to mine after being on docetaxel about a year ago. About 4 weeks after stopping it my big toe became sore and infected and very purple. This can happen while still on docetaxel, or other chemos. Mine happened weeks later. For me it was initially dismissed, but after another month.........and eventually antibiotics.........flucloxacillin, the first antibiotic of my life!.........I noticed a thin white line appear at the base of the nail. I was actually losing the whole nail which led to the infection. The new nail grew under the old which I left alone. It was carried along on top of the new nail. The whole thing took almost a year......!.........but painless, and now over. I imagine you are going to lose the nail/s which are affected. Just wait and see. But the body copes very well. 

 

All the best. I may be wrong but thought I’d share my similar experience. It wasn’t a problem in the end, once I realised what was happening. Bloomin’ chemo.

 

mo

Highlighted
Community Manager

Re: Sore & bruised toe nails

Hi Donna,

 

Sorry that you haven't had a reply yet. I'm sure someone will be along shortly to continue the conversation. In the meantime, you may find it helpful to speak to one of our trained nurses on the free Helpline. You can call them on 0808 800 6000.

 

Alternatively, you can post your question in the Ask Our Nurses area of the Forum and they can respond to you online.

 

Best wishes
Saskia

Forum Moderator / Digital Community Assistant

Highlighted
Member

Sore & bruised toe nails

Hi, I finished my last chemo nearly 4 weeks ago (FEC & Docetaxel) and since then my big toe nails have become bruised looking. One actually started weeping so got antibiotics for it which has helped but today one of them is starting to look worse......very black and blue looking and is a bit tender....has this happened to anyone else, do you have any advice please? Thank you 

 

Donna